Georgia, 2003

Flash Flood in Georgia, August 8, 2003

August 8, 2003 · NWS CAE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 8, 1:30 PM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Aug 8, 1:30 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
230 PM EDT FRI AUG 8 2003

UPPER TROUGH REMAINS OVER EASTERN PORTION OF NATION WITH SERIES OF
SHORT WAVES ROTATING AROUND BASE OF TROUGH THROUGH THE WEEKEND.
MODELS IN OVERALL GOOD AGREEMENT WITH PATTERN OVER THE NEXT COUPLE
OF DAYS. WILL GO WITH 30-40 POP FOR TONIGHT AND ALTHOUGH MOST
CONVECTION WILL OCCUR BEFORE MIDNIGHT...BUT GIVEN SHORT WAVE ENERGY
AND PLENTY OF LOW LEVEL MOISTURE...CONVECTION MAY OCCUR AT ALMOST
ANY TIME. HIGH PWS INDICATE LOCALLY HEAVY RAIN POSSIBLE WITH ANY
STORM THAT MAY DEVELOP BETWEEN TONIGHT AND SUNDAY. POPS OF 30-40 PCT
LOOK REASONABLE THROUGH SUNDAY. OVERALL PATTERN WILL SLOWLY DRY
SOMEWHAT BY EARLY NEXT WEEK AS UPPER TROUGH RETROGRADES WESTWARD AND
DEAMPLIFIES. IN THE MEANTIME...MAX TEMPS WILL STAY A BIT BELOW
NORMAL. FOR THE EXTENDED...MAX TEMPS SHOULD NUDGE CLOSER TO NORMAL
UNDER SOMEWHAT DRIER CONDITIONS.

FCSTID =   22
CAE   71  88  71  88 /  30  40  30  40
AGS   70  88  70  88 /  30  40  30  40
SSC   71  88  71  88 /  30  40  30  40
OGB   72  88  71  88 /  30  40  30  40

.CAE...
GA...NONE.
SC...NONE.

BC
Hazardous weather outlook, Aug 8, 4:00 AM EST, 15 hours 20 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
500 AM EDT FRI AUG 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING A
FEW OF WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
DIME SIZE HAIL. SEE THE LATEST SEVERE WEATHER OUTLOOK ISSUED
UNDER CAESPSCAE.

MINOR RIVER FLOODING WILL CONTINUE ON THE LOWER CONGAREE RIVER. SEE
THE LATEST FLOOD STATEMENT ISSUED UNDER CAEFLSCAE.

.DAYS TWO THROUGH SEVEN...
MINOR RIVER FLOODING WILL CONTINUE ON THE LOWER CONGAREE RIVER
SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED.

RCC

The radar

The Columbia radar (KCAE), 110 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Richmond

When
August 8, 7:20 PM EST to 9:00 PM EST
Where
Richmond County, Augusta
Reported by
LAW ENFORCEMENT
Coordinates
33.360, -82.073 (the zone’s center; the record gives no point)

Sheriff reported 2 residences flooded on Jennifer Court. Street flooding also occurred throughout the city.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370916.